Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 281, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 22, 2007, 2:02 PM EDT for Stokes County, North Carolina. It was in force for 73 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 2:02 PM EDT (18:02 UTC)
- Expired
- Aug 22, 2007, 3:15 PM EDT
- In force
- 73 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Stokes County, NC
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:05 PM EDT | HAIL 0.75 | 2 S Walnut Cove, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 221804
SVRRNK
NCC169-221915-
/O.NEW.KRNK.SV.W.0281.070822T1802Z-070822T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 PM EDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLLINSTOWN...OR ABOUT NEAR FRANCISCO...AND MOVING SOUTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
COLLINSTOWN...
LAWSONVILLE...
DANBURY...
DILLARD...
PINE HALL...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3654 8003 3626 8003 3625 8025 3654 8039
3656 8030
TIME...MOT...LOC 1802Z 309DEG 15KT 3653 8032
$$
PH3 follow-up statements
000
WWUS51 KRNK 221831
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT WED AUG 22 2007
NCC169-221915-
/O.CON.KRNK.SV.W.0281.000000T0000Z-070822T1915Z/
STOKES NC-
228 PM EDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR STOKES COUNTY...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAWSONVILLE...OR ABOUT NEAR DANBURY...MOVING SOUTHEAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDY
RIDGE...HANGING ROCK STATE PARK...PRESTONVILLE...MEADOWS...DILLARD...
GERMANTON...WALNUT COVE...PINE HALL AND BELLEWS LAKE.
AN ADDITIONAL POTENTIAL STRONG STORM HAS FORMED NEAR DILLARD AND IS
ALSO MOVING SOUTHEAST AT 20 MPH AND WILL MOVE TOWARD PINE HALL IN
THE SOUTHEAST PART OF STOKES COUNTY.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3654 8003 3626 8003 3625 8025 3654 8039
3656 8030
TIME...MOT...LOC 1828Z 326DEG 19KT 3644 8026
$$
SK000
WWUS51 KRNK 221857
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT WED AUG 22 2007
NCC169-221915-
/O.CON.KRNK.SV.W.0281.000000T0000Z-070822T1915Z/
STOKES NC-
257 PM EDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR STOKES COUNTY...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BELLEWS LAKE...OR ABOUT NEAR BELEWS CREEK...MOVING
SOUTHEAST AT 25 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3654 8003 3626 8003 3625 8025 3654 8039
3656 8030
TIME...MOT...LOC 1857Z 334DEG 22KT 3624 8007
$$
SK000
WWUS51 KRNK 221914
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT WED AUG 22 2007
NCC169-221923-
/O.EXP.KRNK.SV.W.0281.000000T0000Z-070822T1915Z/
STOKES NC-
313 PM EDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR STOKES COUNTY EXPIRES AT 315
PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WILL BE EXITING
STOKES VERY SOON. HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE
NEAR THE COUNTY BORDER EAST OF GERMANTON AS IT EXITS THE COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3654 8003 3626 8003 3625 8025 3654 8039
3656 8030
TIME...MOT...LOC 1913Z 000DEG 12KT 3624 8015
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:37 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 22, 1:37 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 137 PM EDT WED AUG 22 2007 .SYNOPSIS... A WEAK...NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE REGION EXTENDING FROM THE CENTRAL APPALACHIANS...SOUTHEAST INTO THE SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA PIEDMONT THROUGH THURSDAY NIGHT. THIS FRONT WILL BE THE FOCUS FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. BY FRIDAY...HIGH PRESSURE WILL BUILD BACK IN FROM THE SOUTHWEST. THIS WILL BRING BACK HOT AND HUMID WEATHER...WHICH WILL EXTEND INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... EARLY MORNING CONVECTION IS MOVING SOUTHEASTWARD ALONG THE STATIONARY FRONT ACROSS WV. THIS CONVECTION IS CURRENTLY GATHERING STRENGTH AND WILL LIKELY DUMP SOME GOOD HEAVY RAIN OVER NORTHWEST PORTIONS OF THE CWA. BELIEVE THE CONVECTION WILL HOLD TOGETHER FAIRLY WELL TODAY AS IT MOVES SOUTHEAST DOWN THE FRONTAL BNDRY SO HAVE INCREASED POPS THROUGHOUT THE CWA. LOW CLOUDS HAVE PUSHED DOWN TO THE NC BORDER AGAIN THIS MORNING. A SLOWER RETREAT IS LIKELY DUE TO SHOWERS AND CLOUDS MOVING OVERHEAD. MAX TEMPS ARE AT LEAST A CATEGORY LOWER THAN THE MAV MOS FOR ALL BUT THE FAR WEST FROM BLUEFIELD SOUTHWARD INTO THE NC MTNS AND FOOTHILLS WHICH SHOULD SEE THE MOST SUN AND ALSO THE WARMEST THICKNESSES. BLUEFIELD MAY REACH 90 DEGREES TODAY. MAY NEED TO LOWER MAXES FOR TODAY LASTER THIS MORNING. I TRANSITIONED THE SHOWERS/TSTMS IN TO THE PIEDMONT BY 800 PM...AND END THEM BEFORE MIDNIGHT. I STAYED CLOSE THE THE MORE AGGRESSIVE NAM IN BRINGING THE FRONT SOUTHWARD INTO THE NW NC PIEDMONT...ALONG WITH PLENTY OF CLOUDS TOWARD THURSDAY MORNING. FOR THAT REASON...I RAISED LOW TEMPS A FEW DEGREES IN THE EAST BECAUSE OF THE EXPECTED SKY COVER. IN ANY CASE...WILL BE A WARM AND MUGGY NIGHT FOR ALL AREAS. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... A SOUTHEAST LOW LEVEL FLOW ON THURSDAY WILL TEND TO KEEP THE VA PIEDMONT IN LOW CLOUDS AND A STABLE AIRMASS. FURTHER WEST IS WHERE THE THETA-E RIDGE IS...AND WITH SOME HEATING AND THE SOUTHEAST FLOW...I EXPECT AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT THURSDAY TO BE MAINLY ALONG AND WEST OF THE BLUE RIDGE. I INCREASED POPS IN THE MTNS THURSDAY AFTERNOON AND EVENING... ESPECIALLY ALONG THE BLUE RIDGE. I LOWERED MAX TEMPS THURSDAY WHERE I EXPECT THE CLOUDS TO HANG IN MUCH OF THE DAY OUT TOWARD LYH. WILL BE ANOTHER WARM AND MUGGY NIGHT THURSDAY NIGHT. I KEPT MIN TEMPS ABOVE MAV MOS WHICH HAS BEEN TOO COOL. ON FRIDAY...THE UPPER LEVEL RIDGE OVER THE SOUTHEAST U.S. FLATTENS SOME AND BUILDS EASTWARD. THIS RAISES HEIGHTS INTO THE FORECAST AREA AND BRINGS MORE OF A SOUTHERLY LOW LEVEL FLOW. THE HOT MAV TEMPS LOOK ON TARGET FOR FRIDAY. MAIN CHANGE TO THE FORECAST FRIDAY WAS TO RAISE THE POPS IN THE MTNS WHERE THE MODELS SHOW LOW LEVEL CONVERGENCE IN THE SOUTHERLY FLOW AND WHAT BECOMES A MODERATELY UNSTABLE AIRMASS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE UPPER RIDGE CONTINUES TO BUILD ACROSS THE AREA SATURDAY AND SUNDAY. THE WEEKEND WILL REMAIN HOT AND HUMID. THE SOUTHEASTERN U.S. RIDGE REMAINS DOMINANT THROUGH THE MIDDLE OF NEXT WEEK. BEYOND THAT (240 HRS OUT) THE GFS HINTS AT UPPER RIDGE AMPLIFYING OVER THE WRN CONUS WITH TROF SETTLING OVER THE EAST. IF THIS VERIFIES...COLD FRONT WILL BRING CHANGE IN TEMPS TOWARD THE END OF NEXT WEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... TSTM COVERAGE THIS AFTN SHOULD BE MUCH LESS THAN ON TUESDAY. EARLY MORNING CONVECTION HAS MOSTLY STABILIZED CONDITIONS OVER THE NORTHERN CWA. THINK THE BULK OF AFTERNOON CONVECTION WILL BE FROM ABOUT I-77 WEST WHERE CURRENT STORMS ARE LAYING DOWN AN OUTFLOW BNDRY...AND ALONG THE VA/NC BORDER. TONIGHT...BELIEVE IFR LOW CLOUDS/FOG WILL FILL BACK IN OVER THE EAST...ON THE COOL SIDE OF THE NORTH/SOUTH RUNNING STATIONARY FRONT...AS IT SPLITS THE CWA IN HALF. THURSDAY...AFTN CONVECTION WILL CONCETRATE MAINLY IN THE MTNS AS EAST SLOWLY BURNS OFF IT CLOUD DECK. MORE TYPICAL SUMMERTIME PATTERN REDEVELOPS FRIDAY AND INTO THE WEENEND AS UPPER RIDGE BUILDS NORTHEAST INTO THE MID-ATLANTIC. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ/JS SHORT TERM...JJ LONG TERM...JJ/PM AVIATION...JJ/JS
Hazardous weather outlook, Aug 22, 4:44 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 444 AM EDT WED AUG 22 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-231000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 444 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A NEARLY STATIONARY FRONT THAT EXTENDS FROM THE ALLEGHANY HIGHLANDS OF VIRGINIA...SOUTHEAST INTO THE VIRGINIA PIEDMONT. THE AIRMASS WILL BE UNSTABLE ENOUGH FOR A FEW OF THE STORMS TO PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Aug 22, 10:41 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1041 AM EDT WED AUG 22 2007 VAZ011-014-018-022-023-221545- GILES-MONTGOMERY-CRAIG-ROANOKE-BOTETOURT- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG... NEW CASTLE...SALEM...FINCASTLE 1041 AM EDT WED AUG 22 2007 ...GUSTY SHOWERS AND STORMS HEADED FOR NEW RIVER AND ROANOKE VALLEYS... A SMALL LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING OUT OF WEST VIRGINIA AND HEADED SOUTHEAST TOWARD THE NEW RIVER AND ROANOKE VALLEYS. THIS ACTIVITY WAS MOVING AT 35 MPH AND COULD BRING SOME STRONG WINDS AND HEAVY DOWNPOURS TO BLACKSBURG AND ROANOKE AND SURROUNDING AREAS BY 11 AM...HOWEVER SOME WEAKENING WAS NOTED WITH THE ACTIVITY SINCE 1030 AM.
Special weather statement, Aug 22, 12:20 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1220 PM EDT WED AUG 22 2007 VAZ017-032-033-043-221730- FLOYD-PATRICK-FRANKLIN-HENRY- INCLUDING THE CITIES OF...FLOYD...STUART...ROCKY MOUNT... MARTINSVILLE 1220 PM EDT WED AUG 22 2007 ...THUNDERSTORMS INTENSIFYING ON THE BLUE RIDGE... A SMALL LINE OF THUNDERSTORMS PASSING THROUGH FLOYD AND FRANKLIN COUNTIES WAS INTENSIFYING AND MOVING SOUTHEAST AT 25 MPH. THESE STORMS WERE LIKELY PRODUCING SOME SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH. THEY WILL BE AFFECTING SOUTHERN FLOYD... PATRICK... SOUTHERN FRANKLIN... AND NORTHERN HENRY COUNTIES THROUGH ABOUT 130 PM. IF THESE STORMS INTENSIFY...SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED.
Special weather statement, Aug 22, 12:48 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1248 PM EDT WED AUG 22 2007 VAZ033-043-044-221745- FRANKLIN VA-PITTSYLVANIA VA-HENRY VA- 1248 PM EDT WED AUG 22 2007 ...STRONG THUNDERSTORM MOVING TOWARD HENRY COUNTY... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FERRUM...OR ABOUT 3 MILES NORTHWEST OF OAK LEVEL...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...OAK LEVEL...PHILPOTT DAM AT 1255 PM ...BASSETT AT 100 PM...FIGSBORO AND SANVILLE AT 105 PM... STANLEYTOWN AND FIGSBORO AT 110 PM...COLLINSVILLE AT 115 PM ...VILLA HEIGHTS AND FIELDALE AT 120 PM EDT... WIND GUSTS TO 40 MPH MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING HAS ALSO BEEN ON THE INCREASE SINCE 1230 PM. JDS
Special weather statement, Aug 22, 1:02 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 102 PM EDT WED AUG 22 2007 NCZ004-005-VAZ032-043-221800- ROCKINGHAM NC-STOKES NC-PATRICK VA-HENRY VA- 102 PM EDT WED AUG 22 2007 AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BASSETT TO 5 MILES NORTHWEST OF STUART...MOVING SOUTHEAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...STUART...SANVILLE AT 120 PM EDT...FIELDALE...CRITZ AT 130 PM EDT...HORSE PASTURE...SPENCER AT 145 PM EDT...LAWSONVILLE...LAWSONVILLE AT 150 PM EDT...SANDY RIDGE...PRESTONVILLE AT 200 PM EDT... EXPECT SMALL HAIL...DANGEROUS LIGHTNING...AND WIND GUSTS TO 40 MPH IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Special weather statement, Aug 22, 1:39 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 139 PM EDT WED AUG 22 2007 NCZ006-VAZ044-221845- CASWELL NC-PITTSYLVANIA VA- 139 PM EDT WED AUG 22 2007 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PITTSYLVANIA COUNTY... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF AXTON...OR ABOUT 7 MILES SOUTH OF SWANSONVILLE...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WESTOVER HILLS AT 150 PM EDT...DANVILLE CITY AT 155 PM EDT...PELHAM AT 200 PM EDT...GATEWOOD...DANVILLE AIRPORT AT 205 PM EDT...PROVIDENCE AT 210 PM EDT...BLANCH AT 215 PM EDT... WIND GUSTS TO 40 MPH...AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Special weather statement, Aug 22, 1:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 157 PM EDT WED AUG 22 2007 NCZ004-005-VAZ032-221900- ROCKINGHAM NC-STOKES NC-PATRICK VA- 157 PM EDT WED AUG 22 2007 ...STRONG THUNDERSTORMS MOVING THROUGH STOKES AND ROCKINGHAM COUNTIES... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF RIDGEWAY TO 4 MILES EAST OF SANDY RIDGE TO 4 MILES NORTH OF FRANCISCO...MOVING SOUTHEAST AT 15 MPH. STRONG THUNDERSTORMS WILL BE NEAR...PRESTONVILLE AT 210 PM EDT...STONEVILLE...LAWSONVILLE AT 215 PM EDT...MAYODAN...MAYODAN AT 220 PM EDT...MADISON...DILLARD AT 230 PM EDT...INTELLIGENCE...DANBURY AT 235 PM EDT...WENTWORTH AT 240 PM EDT... WIND GUSTS TO 40 MPH...AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 61 min |
| Aug 22, 5:40 PM EDT | Areal Flood Advisory | RNK | Surry | 2 hr |
| Aug 22, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 52 min |
| Aug 22, 7:12 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.